Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 18, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 12, 2014, 5:08 AM EST for Murray County, Whitfield County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2014, 5:08 AM EST (10:08 UTC)
- Expired
- Jan 13, 2014, 5:08 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1). The gauge peaked at 12.14 ft at Jan 12, 2014, 9:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
084 WGUS42 KFFC 121008 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 AM EST SUN JAN 12 2014 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC213-313-130008- /O.NEW.KFFC.FL.W.0018.140112T1008Z-000000T0000Z/ /ETNG1.1.ER.140112T0837Z.140112T1000Z.000000T0000Z.NO/ 508 AM EST SUN JAN 12 2014 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE CONASAUGA RIVER NEAR ETON. * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 5AM SUNDAY THE STAGE WAS 12.1 FEET...AND RISING. * FLOOD STAGE IS 12.0 FEET. * AT 12.0 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
2 follow-up statements
433 WGUS82 KFFC 121438 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 938 AM EST SUN JAN 12 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES GAC213-313-130438- /O.CON.KFFC.FL.W.0018.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.140112T0837Z.140112T1400Z.000000T0000Z.NO/ 938 AM EST SUN JAN 12 2014 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON. * UNTIL FURTHER NOTICE. * AT 9 AM SUNDAY THE STAGE WAS 12.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 12.0 FEET. * AT 12.0 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
515 WGUS82 KFFC 121909 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 209 PM EST SUN JAN 12 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES GAC213-313-121939- /O.CAN.KFFC.FL.W.0018.000000T0000Z-140112T1909Z/ /ETNG1.1.ER.140112T0837Z.140112T1400Z.140112T1730Z.NO/ 209 PM EST SUN JAN 12 2014 THE FLOOD WARNING IS CANCELLED FOR THE CONASAUGA RIVER NEAR ETON. * THIS TAKES AFFECT IMMEDIATELY. * AT 2 PM SUNDAY THE STAGE WAS 11.8 FEET...AND FALLING. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 12, 4:04 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 12, 4:04 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 404 AM EST SUN JAN 12 2014 .SHORT TERM /TODAY THROUGH MONDAY/... THE SHORT TERM STARTS OFF DRY AND ENDS WET. CURRENT SATELLITE LOOP SHOWS CLEAR SKIES OVER THE AREA WITH EXITING COLD FRONT OVER THE ATLANTIC JUST OFF THE EASTERN SEABOARD. HIGH PRESSURE IS BUILDING INTO THE AREA FROM THE WEST AND SHOULD BE CENTERED OVER THE AL/GA/FL BORDER BY 18Z TODAY. THIS HIGH PRESSURE RIDGE WILL NOT STAY AROUND FOR TO LONG AS IT CONTINUES TO MOVE EAST THROUGH MONDAY. BY 12Z MONDAY THE RIDGE WILL HAVE MOVED OFF THE SC/GA/FL COAST WHICH WILL ALLOW NEXT FRONTAL SYSTEM TO MOVE IN. THE NEXT SYSTEM IS ACTUALLY A CONGLOMERATION OF 2 SEPARATE SYSTEMS THAT JOIN FORCES TO BRING PRECIP BACK TO THE REGION. BY 06Z MONDAY...THERE IS A DEVELOPING SHORTWAVE OVER THE NORTHWESTERN GULF AND A DEEPENING LOW CENTER OVER ONTARIO CANADA JUST NORTH OF LAKE SUPERIOR. AS THE LOW CENTER TRACKS EAST ACROSS CANADA IS HAS A WEAK COLD FRONT TRAILING ACROSS THE GREAT LAKE STATES AND MS RIVER VALLEY. AS THE SHORTWAVE OVER THE GULF DEVELOPS...IT GETS PULLED NORTHEASTWARD BY THE FRONTAL BOUNDARY WHICH HELPS TO ENHANCE THE AVAILABLE MOISTURE. BY 18Z MON THIS DEVELOPED FRONTAL BOUNDARY EXTENDS FROM QUEBEC CANADA TO THE LA/MS/AL GULF COAST. NW GA WILL START TO SEE RAIN FROM THIS SYSTEM BY THEN WITH THE REST OF THE AREA SEEING PRECIP THROUGH TUESDAY MORNING. AS OF NOW THERE IS VERY LITTLE INSTABILITY WITH THIS SYSTEM SO HAVE DECIDED TO KEEP THUNDER OUT OF THE FORECAST. LOOKS LIKE THIS WILL BE A RAIN PRODUCER. WE SHOULD ONLY SEE 0.25 TO 1.0 INCHES OF PRECIP FROM THIS NEXT SYSTEM. WITH THE GROUND ALREADY SATURATED FROM YESTERDAYS RAIN EVENT THERE MAY BE SOME MINOR FLOODING. WILL HAVE TO KEEP A CLOSE EYE ON THE SITUATION. TEMPS ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMS. 01 .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MODELS BASICALLY ON TRACK WITH NORTHERN GULF LOW AND UPPER SHORT WAVE SWINGING ACROSS THE SOUTHEAST MONDAY NIGHT INTO TUESDAY. POPS WILL BE DIMINISHING ACROSS THE CWA MONDAY NIGHT. WITH UPPER TROUGH DEEPENING ACROSS THE SOUTHEAST INTO WEDNESDAY...SOME WRAP AROUND MOISTURE CIRCULATES ACROSS NORTH GA TUESDAY INTO WEDNESDAY. THICKNESS VALUES STILL LOOK TO SUPPORT A MIX OF WINTER PRECIPITATION AND HAVE CONTINUED WITH THAT FOR TUESDAY NIGHT INTO EARLY WEDNESDAY. THE EAST COAST TROUGH REMAINS IN PLACE THROUGH THE END OF THE PERIOD...BUT THE SOUTHEAST REMAINS DRY THURSDAY THROUGH SATURDAY. 41 && AVIATION... 06Z UPDATE... MOSTLY CLEAR SKIES ACROSS NORTH AND CENTRAL GA WITH W TO NW WINDS IN THE 8-12KT RANGE. WINDS WILL SLOWLY DIMINISH THROUGH THE TAF PERIOD TO 5KTS OR LESS BY 00Z MONDAY. AS FOR ANT CLOUDS...NORTH GA MAY SEE A FEW LOW TO MID LEVEL CLOUDS ROTATING AROUND THE BACKSIDE OF THE MAIN LOW CENTER BUT THEY SHOULD STAY NORTH OF THE TAF SITES. NO PRECIPITATION OR RESTRICTIONS TO VSBYS EXPECTED. //ATL CONFIDENCE...06Z UPDATE... CONFIDENCE HIGH ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 36 58 44 / 0 0 60 70 ATLANTA 56 41 56 45 / 0 5 90 70 BLAIRSVILLE 54 34 54 40 / 0 0 80 70 CARTERSVILLE 57 35 54 41 / 0 5 90 70 COLUMBUS 60 41 60 49 / 0 0 80 70 GAINESVILLE 55 39 52 42 / 0 0 80 70 MACON 60 35 61 46 / 0 0 50 70 ROME 56 35 54 40 / 0 5 90 70 PEACHTREE CITY 57 33 57 41 / 0 0 90 70 VIDALIA 65 42 68 55 / 0 5 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Jan 12, 4:02 AM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 402 AM EST SUN JAN 12 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 402 AM EST SUN JAN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... PATCHY FOG WILL BE POSSIBLE OVER WIND SHELTERED AREAS OF NORTHWEST GEORGIA THIS MORNING WITH VISIBILITY DROPPING BETWEEN 1 AND 3 MILES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER FRONTAL SYSTEM WILL BRING RAIN TO THE AREA MONDAY AND MONDAY NIGHT. NO THUNDERSTORMS ARE EXPECTED. NORTH GEORGIA MAY SEE SOME FREEZING OR FROZEN PRECIPITATION AS COLDER AIR SPREAD ACROSS THE FORECAST AREA TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 8:58 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 66 hr |
| Jan 12, 2:54 AM EST | River Flood Warning | FFC | Barrow, Jackson | 13 hr |
| Jan 12, 7:35 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 24 hr |
| Jan 12, 9:14 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 23 hr |
| Jan 12, 11:42 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 24 hr |
| Jan 12, 2:12 PM EST | River Flood Warning | FFC | Newton, Rockdale | 12 hr |
| Jan 12, 2:23 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 40 hr |
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.